Catalogo Articoli (Spogli Riviste)

OPAC HELP

Titolo:
ANAPHYLAXIS TO PENICILLINS AFTER NON-THERAPEUTIC EXPOSURE - AN IMMUNOLOGICAL INVESTIGATION
Autore:
BLANCA M; GARCIA J; VEGA JM; MIRANDA A; CARMONA MJ; MAYORGA C; MORENO F; JUAREZ C;
Indirizzi:
CARLOS HAYA HOSP,ALLERGY LAB,RES UNIT ALLERG DIS MALAGA SPAIN HOSP SAN JUAN DIOS,ALLERGY SECT MALAGA SPAIN CARLOS HAYA HOSP,DEPT INTERNAL MED MALAGA SPAIN
Titolo Testata:
Clinical and experimental allergy
fascicolo: 3, volume: 26, anno: 1996,
pagine: 335 - 340
SICI:
0954-7894(1996)26:3<335:ATPANE>2.0.ZU;2-R
Fonte:
ISI
Lingua:
ENG
Soggetto:
ALLERGY; HYPERSENSITIVITY;
Keywords:
ANAPHYLAXIS; EXPOSURE; INADVERTENT; PENICILLINS; RAST; SKIN TEST;
Tipo documento:
Article
Natura:
Periodico
Settore Disciplinare:
Science Citation Index Expanded
Science Citation Index Expanded
Citazioni:
28
Recensione:
Indirizzi per estratti:
Citazione:
M. Blanca et al., "ANAPHYLAXIS TO PENICILLINS AFTER NON-THERAPEUTIC EXPOSURE - AN IMMUNOLOGICAL INVESTIGATION", Clinical and experimental allergy, 26(3), 1996, pp. 335-340

Abstract

Background There are instances where individuals may come into contact with penicillins without being aware of it. This non-therapeutic exposure from different sources may cause sensitization and even clinicalmanifestations in subjects allergic to penicillins. Objective To determine the capacity that inadvertent contact with penicillins may have in inducing resensitization and symptoms in patients diagnosed as allergic to penicillins who were followed over a long period of time aftertheir initial evaluation. Methods A follow-up study of penicillin-allergic subjects who agreed to be regularly tested for in vitro and in vivo control of their sensitivity. Skin tests were carried out with major and minor determinants of benzylpenicillin (BPO and MDM), amoxicillin (AX), and ampicillin (AMP), and specific IgE antibodies were determined by radioallergosorbent test (RAST). A questionnaire was sent to and answered by the subjects in order to see if they experienced symptoms at any time during the follow-up period. In addition, if any unexplained symptoms occurred, a bleeper system was used to contact the allergy centre. Results Seven subjects experienced anaphylactic reactions with no obvious cause. At the time of their initial allergic reaction,which was caused by exposure to prescribed penicillin. the subjects had one or more positive skin tests and/or RAST results to penicillin related reagents. However, over the following 2-4 years all their testsbecame negative. After reporting their unexplained reaction all sevenhad one or more positive skin tests and/or RAST results again and when retested 1 week later RAST measurements showed that levels of penicillin-specific IgE were maintained or increased. None of the subjects had knowingly received penicillin but the questionnaire showed that sixhad been exposed to it and in the seventh case exposure was likely. In two cases contact was by sexual intercourse with a partner who was receiving penicillin, three subjects had handled penicillin formulations and one had drunk from a glass previously used for giving penicillin. In the seventh case exposure could have occurred whilst in hospital for surgery, although this was not proven. Conclusions these results show that non-therapeutic exposure to penicillin can cause severe symptoms and that in vitro and in vivo testing can help in the diagnosis ofsuch cases.

ASDD Area Sistemi Dipartimentali e Documentali, Università di Bologna, Catalogo delle riviste ed altri periodici
Documento generato il 04/12/20 alle ore 00:40:27